Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 32, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jul 13, 2015, 5:13 PM CDT for Crawford County, Richland County, Vernon County, Wisconsin. It was in force for 77 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2015, 5:13 PM CDT (22:13 UTC)
- Expired
- Jul 13, 2015, 6:30 PM CDT
- In force
- 77 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crawford County, WI, Richland County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 53 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 5:22 PM CDT | HAIL 1.25 | 4 Se Viroqua, WI | |
| Jul 13, 5:54 PM CDT | HAIL 0.25 | Soldiers Grove, WI | |
| Jul 13, 6:00 PM CDT | TSTM WND DMG | 1 Nnw Richland Center, WI | TREE FELL ON A HOUSE. |
| Jul 13, 6:00 PM CDT | TSTM WND DMG | Richland Center, WI | MANY TREES REPORTED DOWN IN THE CITY |
| Jul 13, 6:04 PM CDT | HAIL 0.5 | Richland Center, WI | |
| Jul 13, 6:11 PM CDT | TSTM WND DMG | Richland Center, WI | POWER OUTAGES. |
| Jul 13, 6:15 PM CDT | TSTM WND DMG | Richland Center, WI | 2 HOUSES DAMAGED BY DOWNED TREES AND LARGE BRANCHES. NUMEROUS TREES AND POWER LINES DOWNED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 3:11 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3490 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 6.3
The text
As transmitted, in the capitals the NWS used until 2016.
768
WUUS53 KARX 132213
SVRARX
WIC023-103-123-132330-
/O.NEW.KARX.SV.W.0032.150713T2213Z-150713T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
513 PM CDT MON JUL 13 2015
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CRAWFORD COUNTY IN SOUTHWESTERN WISCONSIN...
SOUTHWESTERN VERNON COUNTY IN SOUTHWESTERN WISCONSIN...
RICHLAND COUNTY IN SOUTHWESTERN WISCONSIN...
* UNTIL 630 PM CDT
* AT 512 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LA FARGE...
OR 15 MILES EAST OF VIROQUA...MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
RICHLAND CENTER AROUND 535 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
GERMANTOWN...NEWTON...SPRINGVILLE...ROCKBRIDGE AND VIOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4334 9098 4342 9120 4362 9125 4361 9077
4355 9067 4355 9019 4320 9019
TIME...MOT...LOC 2212Z 303DEG 35KT 4356 9057
HAIL...1.00IN
WIND...60MPH
$$
SHEA9 follow-up statements
171
WWUS53 KARX 132222
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
522 PM CDT MON JUL 13 2015
WIC023-103-123-132330-
/O.CON.KARX.SV.W.0032.000000T0000Z-150713T2330Z/
CRAWFORD WI-VERNON WI-RICHLAND WI-
522 PM CDT MON JUL 13 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHEASTERN CRAWFORD...SOUTHWESTERN VERNON AND RICHLAND
COUNTIES...
AT 521 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR VIROQUA...
MOVING SOUTHEAST AT 40 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
CLAYTON AROUND 535 PM CDT.
RICHLAND CENTER AROUND 555 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
GERMANTOWN...NEWTON...SPRINGVILLE...ROCKBRIDGE AND VIOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4334 9098 4342 9120 4359 9113 4361 9077
4355 9067 4355 9019 4320 9019
TIME...MOT...LOC 2221Z 303DEG 35KT 4354 9078
HAIL...1.75IN
WIND...60MPH
$$
SHEA930
WWUS53 KARX 132232
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
532 PM CDT MON JUL 13 2015
WIC023-103-123-132330-
/O.CON.KARX.SV.W.0032.000000T0000Z-150713T2330Z/
CRAWFORD WI-VERNON WI-RICHLAND WI-
532 PM CDT MON JUL 13 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHEASTERN CRAWFORD...SOUTHWESTERN VERNON AND RICHLAND
COUNTIES...
AT 522 PM...HALF DOLLAR SIZED HAIL WAS REPORTED ABOUT 4 MILES
SOUTHEAST OF VIROQUA WISCONSIN.
AT 531 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LA FARGE...OR
9 MILES SOUTHEAST OF VIROQUA...MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...PUBLIC.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
CLAYTON AROUND 540 PM CDT.
RICHLAND CENTER AROUND 605 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
GERMANTOWN...ROCKBRIDGE...VIOLA...ITHACA AND SOLDIERS GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE INSIDE AS THESE STORMS PASS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING.
&&
LAT...LON 4334 9098 4342 9113 4357 9105 4356 9080
4355 9067 4355 9019 4320 9019
TIME...MOT...LOC 2231Z 307DEG 28KT 4349 9071
HAIL...1.25IN
WIND...60MPH
$$
SHEA642
WWUS53 KARX 132244
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
544 PM CDT MON JUL 13 2015
WIC023-103-123-132330-
/O.CON.KARX.SV.W.0032.000000T0000Z-150713T2330Z/
CRAWFORD WI-VERNON WI-RICHLAND WI-
544 PM CDT MON JUL 13 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHEASTERN CRAWFORD...SOUTH CENTRAL VERNON AND RICHLAND
COUNTIES...
AT 544 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CLAYTON...OR
11 MILES NORTHWEST OF RICHLAND CENTER...MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...PUBLIC.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
RICHLAND CENTER AROUND 600 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
GERMANTOWN...ROCKBRIDGE...VIOLA...ITHACA AND SOLDIERS GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE INSIDE.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORM.
&&
LAT...LON 4332 9088 4349 9092 4356 9080 4355 9067
4355 9019 4320 9019
TIME...MOT...LOC 2244Z 309DEG 33KT 4341 9059
HAIL...1.25IN
WIND...60MPH
$$
SHEA497
WWUS53 KARX 132254
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
554 PM CDT MON JUL 13 2015
WIC023-103-123-132330-
/O.CON.KARX.SV.W.0032.000000T0000Z-150713T2330Z/
CRAWFORD WI-VERNON WI-RICHLAND WI-
554 PM CDT MON JUL 13 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHEASTERN CRAWFORD...SOUTH CENTRAL VERNON AND RICHLAND
COUNTIES...
AT 553 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RICHLAND
CENTER...MOVING SOUTHEAST AT 50 MPH. PEA SIZED HAIL WAS REPORTED IN
SOLDIERS GROVE AT 553 PM.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...PUBLIC.
IMPACT...HAIL COULD DAMAGE CARS AND ROOFS.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN CRAWFORD...SOUTH CENTRAL VERNON AND RICHLAND COUNTIES...
INCLUDING THE FOLLOWING LOCATIONS...ROCKBRIDGE...VIOLA...ITHACA...
SOLDIERS GROVE AND SYLVAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INSIDE UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4330 9078 4346 9079 4352 9074 4350 9065
4351 9019 4320 9019
TIME...MOT...LOC 2253Z 293DEG 41KT 4337 9044
HAIL...1.00IN
WIND...60MPH
$$
SHEA335
WWUS53 KARX 132301
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
601 PM CDT MON JUL 13 2015
WIC023-123-132309-
/O.CAN.KARX.SV.W.0032.000000T0000Z-150713T2330Z/
CRAWFORD WI-VERNON WI-
601 PM CDT MON JUL 13 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CRAWFORD AND
SOUTH CENTRAL VERNON COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHWESTERN WISCONSIN.
LAT...LON 4328 9066 4346 9063 4348 9019 4320 9019
TIME...MOT...LOC 2259Z 303DEG 35KT 4333 9036
$$
WIC103-132330-
/O.CON.KARX.SV.W.0032.000000T0000Z-150713T2330Z/
RICHLAND WI-
601 PM CDT MON JUL 13 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR RICHLAND COUNTY...
AT 559 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER RICHLAND
CENTER...MOVING SOUTHEAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...PUBLIC.
IMPACT...DAMAGE TO VEHICLES IS POSSIBLE.
LOCATIONS IMPACTED INCLUDE...RICHLAND CENTER...BOAZ...AND LONE ROCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS UNTIL THESE STORMS CLEAR THE AREA. REMAIN ALERT FOR
LIGHTNING AND SMALL STREAM FLOODING.
&&
LAT...LON 4328 9066 4346 9063 4348 9019 4320 9019
TIME...MOT...LOC 2259Z 303DEG 35KT 4333 9036
HAIL...1.00IN
WIND...<50MPH
$$
SHEA647 WWUS53 KARX 132306 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 606 PM CDT MON JUL 13 2015 WIC103-132330- /O.CON.KARX.SV.W.0032.000000T0000Z-150713T2330Z/ RICHLAND WI- 606 PM CDT MON JUL 13 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR SOUTHEASTERN RICHLAND COUNTY... AT 6 PM PEA SIZED HAIL WAS REPORTED IN RICHLAND CENTER. AT 604 PM CDT...A THUNDERSTORM WAS LOCATED NEAR RICHLAND CENTER...MOVING SOUTHEAST AT 30 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...PUBLIC. IMPACT...DAMAGE TO VEHICLES IS POSSIBLE. LOCATIONS IMPACTED INCLUDE... RICHLAND CENTER...ITHACA...BEAR VALLEY...AND SEXTONVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION STAY INSIDE UNTIL THESE STORMS CLEAR THE AREA. TORRENTIAL RAINFALL AND SMALL HAIL COULD ALSO CAUSE SOME LOCALIZED FLOODING. && LAT...LON 4327 9044 4340 9041 4348 9019 4320 9019 TIME...MOT...LOC 2304Z 298DEG 27KT 4332 9032 HAIL...1.00IN WIND...<50MPH $$ SHEA
670 WWUS53 KARX 132312 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 612 PM CDT MON JUL 13 2015 WIC103-132330- /O.CON.KARX.SV.W.0032.000000T0000Z-150713T2330Z/ RICHLAND WI- 612 PM CDT MON JUL 13 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR SOUTHEASTERN RICHLAND COUNTY... STRONG WINDS HAVE KNOCKED POWER OUT OF PARTS OF RICHLAND COUNTY AND THERE ARE REPORTS OF TREES DOWN. TORRENTIAL RAIN HAS ALSO BEEN FALLING. AT 610 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RICHLAND CENTER...MOVING SOUTHEAST AT 35 MPH. HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. SOURCE...TRAINED WEATHER SPOTTERS. IMPACT...EXPECT WIND DAMAGE TO ROOFS...TREES AND SIDING. LOCATIONS IMPACTED INCLUDE...ITHACA...BEAR VALLEY...TWIN BLUFFS...HIGHWAY 130 AND COUNT B...SEXTONVILLE...HIGHWAY 58 AND COUNTY B... KEYESVILLE AND LOYD. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4327 9044 4340 9041 4342 9019 4320 9019 TIME...MOT...LOC 2310Z 304DEG 31KT 4329 9026 HAIL...1.00IN WIND...60MPH $$ SHEA
316 WWUS53 KARX 132319 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 619 PM CDT MON JUL 13 2015 WIC103-132330- /O.CON.KARX.SV.W.0032.000000T0000Z-150713T2330Z/ RICHLAND WI- 619 PM CDT MON JUL 13 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR SOUTHEASTERN RICHLAND COUNTY... AT 619 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST OF SPRING GREEN...OR 11 MILES SOUTHEAST OF RICHLAND CENTER...MOVING SOUTHEAST AT 40 MPH. HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. SOURCE...TRAINED WEATHER SPOTTERS. IMPACT...EXPECT WIND DAMAGE TO TREES. LOCATIONS IMPACTED INCLUDE... BEAR VALLEY AND HIGHWAY 130 AND COUNT B. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. STAY AWAY FROM BARNS. && LAT...LON 4325 9035 4332 9019 4320 9019 TIME...MOT...LOC 2319Z 311DEG 35KT 4324 9019 HAIL...1.00IN WIND...60MPH $$ SHEA
151
WWUS53 KARX 132325
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
625 PM CDT MON JUL 13 2015
WIC103-132334-
/O.EXP.KARX.SV.W.0032.000000T0000Z-150713T2330Z/
RICHLAND WI-
625 PM CDT MON JUL 13 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RICHLAND COUNTY
WILL EXPIRE AT 630 PM CDT...
THE STORM WHICH PROMPTED THE WARNING IS MOVING OUT OF THE AREA SO
THE WARNING WILL BE ALLOWED TO EXPIRE ON TIME.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHWESTERN WISCONSIN.
LAT...LON 4325 9035 4332 9019 4320 9019
TIME...MOT...LOC 2323Z 303DEG 35KT 4324 9019
$$
SHEAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:44 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jul 13, 3:44 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 344 PM CDT MON JUL 13 2015 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 344 PM CDT MON JUL 13 2015 MAIN FORECAST CONCERNS ARE ON ISOLATED SEVERE THUNDERSTORMS LATE THIS AFTERNOON INTO EARLY THIS EVENING WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. LATEST RADAR IMAGERY SHOWS ISOLATED THUNDERSTORMS DEVELOPING ACROSS THE FOREST AREA. CAPE AND SHEAR PROFILES SUPPORT SUPERCELLS WITH 0-6 KM BULK SHEAR VALUES OF 40 TO 45 KTS. SURFACE BASED CAPE VALUES ARE ALSO VERY SUPPORTIVE OF SUPRECELLS WITH VALUES RANGING FROM 3000- 4000 J/KG. WE SHOULD SEE THESE ISOLATED TO SCATTERED STORMS PERSIST THROUGH EARLY THIS EVENING AND EXIT INTO SOUTHERN WISCONSIN/NORTHERN ILLINOIS. 0-1 KM BULK SHEAR VALUES ARE VERY WEAK...10 KTS OR LESS...SO NOT EXPECTING TORNADOES. HOWEVER IF WE CAN ESTABLISH A STRONG ENOUGH SUPERCELL CANNOT RULE OUT A BRIEF TORNADO OR TWO. WE WILL SEE NORTHWEST FLOW ALOFT ACROSS THE FORECAST AREA TONIGHT INTO TUESDAY AS A WEAK FRONTAL BOUNDARY MARCHES SOUTHWEST ACROSS THE FORECAST AREA. A FEW SHOWERS AND STORMS ARE POSSIBLE ALONG THIS FRONT ON TUESDAY ALONG WITH MUCH COOLER TEMPERATURES IN ITS WAKE. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 344 PM CDT MON JUL 13 2015 HIGH PRESSURE BUILDS IN FOR WEDNESDAY PROVIDING DRY AND QUIET WEATHER. THE PATTER BECOMES MORE ACTIVE THURSDAY INTO THURSDAY NIGHT WITH BETTER CHANCES FOR SHOWERS AND STORMS AS A STRONGER SHORTWAVE COULD MAKE ITS WAY ACROSS THE UPPER MISSISSIPPI RIVER VALLEY. THE EXACT TRACK THIS SYSTEM WILL TAKE IS UNCERTAIN AT THIS TIME SO KEEP CLOSE EYE ON THE FORECAST AS WE DRAW CLOSER TO THURSDAY. A WARM AND HUMID AIRMASS THEN MOVES INTO THE REGION FRIDAY INTO THE WEEKEND. HEAT INDEX VALUES COULD APPROACH 95 TO 100 ON SATURDAY. THE WARM AND HUMID CONDITIONS LOOK TO PERSIST INTO SUNDAY. ALSO...THERE WILL BE PERIOD CHANCES FOR SHOWERS AND STORMS OVER THE REGION WITH SEVERAL WEAK WAVES MOVING THROUGH. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1243 PM CDT MON JUL 13 2015 MAIN CONCERN THROUGH TAF PERIOD ARE SHOWER/THUNDERSTORM CHANCES THIS AFTERNOON INTO TONIGHT. LATEST 17Z SURFACE ANALYSIS SHOWS WEAK FRONT EXTENDED FROM CENTRAL WISCONSIN INTO WESTERN MINNESOTA. LATEST 12Z UPPER AIR SOUNDINGS INDICATE STRONG INVERSION ACROSS SOUTHEAST MINNESOTA AND SOUTHWEST WISCONSIN. THE 13.12Z NAM/13.15Z RAP BUFKIT SOUNDINGS SUGGEST INVERSION WILL REMAIN OVER THE RST/LSE TAF SITES THIS AFTERNOON INTO TONIGHT. WITH THE 13.12Z NAM/13.15Z INDICATING MOISTURE CONVERGENCE MAINLY NORTHEAST AND SOUTHEAST OF THE TAF SITES...NOT EXPECTING SHOWERS OR THUNDERSTORMS AT THE TAF SITES. HOWEVER...CANNOT RULE OUT THE POSSIBILITY OF SCATTERED SHOWERS OR THUNDERSTORMS ACROSS THE AREA...GIVEN THE AMOUNT OF HEATING DURING THE AFTERNOON AND EARLY EVENING HOURS. AT THIS TIME...WILL KEEP MENTION OF SHOWERS AND THUNDERSTORM OUT OF THE TAFS THROUGH THE PERIOD. VFR CONDITIONS SHOULD PREVAIL THROUGH PERIOD. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...WETENKAMP LONG TERM...WETENKAMP AVIATION...DTJ
Hazardous weather outlook, Jul 13, 2:57 PM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 257 PM CDT MON JUL 13 2015 IAZ009>011-019-029-030-MNZ079-086>088-094>096-WIZ029-032>034- 041>044-053>055-061-141200- HOWARD-WINNESHIEK-ALLAMAKEE-CHICKASAW-FAYETTE-CLAYTON-WABASHA- DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-CLARK-BUFFALO- TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD- RICHLAND-GRANT- 257 PM CDT MON JUL 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED BETWEEN 3 PM AND 8 PM. SOME OF THE STORMS COULD SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS CHANCES CONTINUE ACROSS THE AREA FOR MUCH OF TUESDAY THROUGH SUNDAY. ANY STORMS ON TUESDAY LOOK TO REMAIN BELOW SEVERE LIMITS. IT IS TOO EARLY TO DETERMINE IF THERE IS A SEVERE THREAT WITH ANY OF THE POTENTIAL STORMS IN THE WEDNESDAY THROUGH SUNDAY PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED...MAINLY BETWEEN 3 PM AND 8 PM. RAINFALL REPORTS ARE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ008-018-WIZ017-141200- MITCHELL-FLOYD-TAYLOR- 257 PM CDT MON JUL 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND NORTH CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO EARLY THIS EVENING. SOME OF THE THUNDERSTORMS COULD BE STRONG WITH GUSTY WINDS...SMALL HAIL AND BRIEF HEAVY RAINS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS CHANCES CONTINUE ACROSS THE AREA FOR MUCH OF TUESDAY THROUGH SUNDAY. ANY STORMS ON TUESDAY LOOK TO REMAIN BELOW SEVERE LIMITS. IT IS TOO EARLY TO DETERMINE IF THERE IS A SEVERE THREAT WITH ANY OF THE POTENTIAL STORMS IN THE WEDNESDAY THROUGH SUNDAY PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED.
In the hours before
Local storm report, Jul 13, 4:43 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
443 PM CDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND GST 4 N LA CROSSE 43.87N 91.25W
07/13/2015 M46.00 MPH LA CROSSE WI ASOS
&&
AJLocal storm report, Jul 13, 4:54 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
454 PM CDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 3 NW NEWRY 43.74N 90.86W
07/13/2015 E1.25 INCH MONROE WI PUBLIC
&&
AJSpecial weather statement, Jul 13, 4:55 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
455 PM CDT MON JUL 13 2015
WIZ017-029-132300-
TAYLOR-CLARK-
455 PM CDT MON JUL 13 2015
...THUNDERSTORMS WILL AFFECT TAYLOR AND CLARK COUNTIES...
THUNDERSTORMS CONTINUED TO GROW ACROSS NORTHWEST WISCONSIN LATE THIS
AFTERNOON...IN AND AROUND THE EAU CLAIRE AREA. THESE STORMS WILL
CROSS INTO CENTRAL OVER THE NEXT FEW HOURS AND COULD GROW IN SIZE
AND INTENSITY.
HAIL AND GUSTY WINDS WOULD BE THE MAIN THREATS. BE ALERT FOR
POSSIBLE WARNINGS.
LAT...LON 4512 9004 4512 9020 4503 9020 4503 9031
4442 9032 4442 9080 4451 9080 4451 9092
4538 9092 4538 9004
TIME...MOT...LOC 2154Z 292DEG 29KT 4495 9135
SHEALocal storm report, Jul 13, 5:00 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
500 PM CDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 1 SW SPARTA 43.93N 90.82W
07/13/2015 E0.25 INCH MONROE WI TRAINED SPOTTER
&&
RANDYBLocal storm report, Jul 13, 5:03 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
503 PM CDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL 5 W CASHTON 43.74N 90.88W
07/13/2015 E0.75 INCH MONROE WI PUBLIC
A LOT OF DIME SIZE HAIL
&&
AJLocal storm report, Jul 13, 5:11 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
511 PM CDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL SPARTA 43.94N 90.81W
07/13/2015 E1.00 INCH MONROE WI PUBLIC
&&
WETENKAMPThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 11:33 PM CDT | Special Weather Statement | ARX | Buffalo, Taylor, Trempealeau | 117 min |
| Jul 13, 12:47 AM CDT | Special Weather Statement | ARX | Clark, Jackson, Taylor | 58 min |
| Jul 13, 1:10 AM CDT | Special Weather Statement | ARX | Buffalo, Trempealeau | 65 min |
| Jul 13, 1:42 AM CDT | Special Weather Statement | ARX | La Crosse | 63 min |
| Jul 13, 1:50 AM CDT | Special Weather Statement | ARX | Adams, Juneau, Monroe | 55 min |
| Jul 13, 2:11 AM CDT | Special Weather Statement | ARX | Crawford, Richland, Vernon | 94 min |
| Jul 13, 2:24 AM CDT | Special Weather Statement | ARX | Adams, Juneau | 66 min |
| Jul 13, 2:39 AM CDT | Severe Thunderstorm Warning | ARX | Adams, Juneau | 51 min |
| Jul 13, 3:03 AM CDT | Special Weather Statement | ARX | Grant | 117 min |
| Jul 13, 2:49 PM CDT | Special Weather Statement | ARX | Buffalo, Trempealeau | 26 min |
| Jul 13, 3:14 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Trempealeau | 61 min |
| Jul 13, 4:08 PM CDT | Severe Thunderstorm Warning | ARX | La Crosse | 52 min |
| Jul 13, 4:28 PM CDT | Severe Thunderstorm Warning | ARX | Monroe | 62 min |
| Jul 13, 4:39 PM CDT | Severe Thunderstorm Warning | ARX | Vernon | 66 min |
| Jul 13, 4:55 PM CDT | Special Weather Statement | ARX | Clark, Taylor | 65 min |
| Jul 13, 5:03 PM CDT | Severe Thunderstorm Warning | ARX | Juneau, Monroe | 31 min |
| Jul 13, 5:37 PM CDT | Special Weather Statement | ARX | Jackson, Trempealeau | 53 min |
| Jul 13, 5:40 PM CDT | Severe Thunderstorm Warning | ARX | Jackson, Trempealeau | 50 min |
| Jul 13, 6:23 PM CDT | Special Weather Statement | ARX | Buffalo, Jackson, Trempealeau | 52 min |
| Jul 13, 6:32 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Trempealeau | 43 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.